CSN Login
Members Online: 10

Bugging you all for advice again :(

Nascarchristy
Posts: 15
Joined: Aug 2013

I have another question for you experts

My husband turned around pretty quickly since the last time I posted with questions. He has gotten back almost all of his taste,the stringy thick mucus went away, he still has little to no saliva yet and throat is still pretty sore But he began eating and had gotten down to no tube feedings at all, we were very surprised and happy at the progress he was making. THEN 2 weeks ago he began feeling nauseus vomiting here and there had a headache starting skipping meals because he was not feeling well, he checked in with his PC Doc ran blood work and everything was improved white count still down but only slightly. We thought maybe he had caught a bug or something well to make a long story short He has completly lost his apetite we are back to tube feedings only, he tries to take bites here and there but he just has no desire to eat anything. I am sure this a normal setback for so early after treatment ending But I feel so bad for him he feels like he has backslid and does not understand why. Last treatment was Sept 18th first Pet Scan is next Tuesday and we recheck with entire oncology team that day also. I guess I am just looking for reassurance that this is all in the norm of healing.

Christy

KTeacher
Posts: 910
Joined: Jan 2011

Please don't feel like you're bugging.  I did not have a feeding tube but understand the lack of appetite.  Are you sure that he doesn't have mucus running down his throut.  Mucus  in the tummy can upset you.  You have the tube, use it.  Make sure he is hydrated.  I've been around this game 4 times now and can say after this last year I am finally on the recovery side of this treatment.  #3 really hit me hard, #4 I had Cyberknife, I wish they could use that sooner, more often, the only side effect is fatigue for 2 weeks.  PET should put your mind at ease, hopefully you don't have to wait too long for the doctor's appt.

Skiffin16's picture
Skiffin16
Posts: 8062
Joined: Sep 2009

Well, actually..., there is no "norm"..

Some people go through stages of two steps forward, one step back...

At least it does sound like you are doing what you can as for communicating with your MD's... Based on what you say, it sounds like they are doing what is needed to find anything going on.., other than have you chaecked with any of you cancer treating MD's...?

I doubt that something cance rrelated is going on...

I wouldn't necessarily call this a set back so early post Tx..., it's more inline than what ou might imagine.

If you aren't satisfied with how the situation is being handled, seek other MD's involved.. But keep him taking in calories and hydrating while you find the answers.

John

 

Nascarchristy
Posts: 15
Joined: Aug 2013

He is drinking just fine so thats a plus he has just completely lost his apetite, nausea is just now and then and we can get it under control pretty quickly with only zofran Fatigue is still pretty bad but he is going to work everyday. I was VERY surprised at how quickly he started eating and maintaning his weight and did not need the tube at all I expected set backs here and there But he is eating nothing now Tube only if he tries a bite he turns up his nose and pushes it away and I am sure this is normal He is just so upset the he is going backwards. Doctors are wonderful we see Surgical ongcologist and medical oncologist the same day as PET Scan Tuesday hoping for good news that will ease his mind. I know I dont jump on here much with comments unless I have a question But I am inspired by all of you and thank you for your input when I need to reach out Laughing

 

Ruben and Jude's picture
Ruben and Jude
Posts: 152
Joined: Apr 2013

As stated before, there is no 'norm'. We've learned that everyday is different. Just when you think you're ahead of the game, you get knocked up side the head with a curve ball. I used to say two steps forward, one step back. Now I say, let's just take one step at a time and see where it leads us.

One thing for sure is my husband is MUCH better today than he was last month, and the month before. He completed treatment (35 rads & 3 cncurrent chemo's) in June. He's still using the tube for the majority of his nourishment, but he's improving.

Don't be surprised when a side effect suddenly appears, because mostlikely they will. And even tho everybodie's different, there are many people who have had something similar happen to some degree or another, and as you know, are more than willing to give advice.

Take care, God Bless. Thank God we're not alone!

Hugs. (Ruben and) Jude

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network